Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

December 24, 2015Sumter County, Webster County, Georgia

NWS Atlanta, GA issued this special weather statement at Dec 24, 2015, 3:02 PM EST for Sumter County, Webster County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2015, 3:02 PM EST (20:02 UTC)
Expired
Dec 24, 2015, 3:30 PM EST
In force
28 min
Issued by
NWS Atlanta, GA

Counties Sumter County, GA, Webster County, GA

The radar

The Ft Rucker radar (KEOX), 105 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.3
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS82 KFFC 242002
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EST THU DEC 24 2015
 
GAZ091-092-102>104-242030-
WEBSTER GA-MARION GA-SUMTER GA-STEWART GA-SCHLEY GA-
302 PM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHEASTERN MARION...
NORTHWESTERN SUMTER...SOUTHEASTERN STEWART AND SOUTHWESTERN SCHLEY
COUNTIES UNTIL 330 PM EST...

AT 302 PM EST...STRONG THUNDERSTORMS OVER WESTON...OR 8 MILES
SOUTHWEST OF PRESTON...MOVING NORTHEAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT 
           CLOUD TO GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
AMERICUS...PRESTON...RICHLAND...PLAINS...WESTON...TROUTMAN...
FRIENDSHIP...WALLS CROSSING...KIMBROUGH...CENTERPOINT...LEVERETTS...
DUMAS AND CHAMBLISS.

LAT...LON 3192 8467 3193 8468 3192 8469 3201 8475
      3227 8437 3204 8420 3195 8443 3196 8444
      3194 8444 3192 8450
TIME...MOT...LOC 2002Z 238DEG 29KT 3198 8463 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 24, 2:58 PM EST, 4 minutes earlier.

Area forecast discussion, Dec 24, 2:58 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EST THU DEC 24 2015

...SIGNIFICANT FLOODING THREAT CONTINUES ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA THROUGH CHRISTMAS ALONG WITH ISOLATED SEVERE
THREAT LATE THIS AFTERNOON IN CENTRAL GEORGIA...

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MODELS REMAIN IN GOOD AGREEMENT OVER THE NEXT 36 HOURS. UPPER
RIDGING NUDGES BACK TO THE NORTHWEST INTO THE REGION IN RESPONSE TO
THE NEXT DIGGING SYSTEM TO THE WEST. SURFACE RIDGE ALSO BUILDS BACK
SOME DURING THIS TIME FRAME. THIS SHOULD RESULT IN THE AXIS OF
BETTER PRECIPITATION SHIFTING BACK NORTH OVERNIGHT TONIGHT AND
FRIDAY WITH THE MAJORITY OF THE PRECIPITATION NORTH OF THE STATE BY
FRIDAY NIGHT. STILL LOOKING AT THE POTENTIAL FOR ONE TO TWO INCHES
OF ADDITIONAL RAINFALL...WITH LOCALLY HIGHER AMOUNTS...AS THIS
OCCURS. EVEN THOUGH THE BETTER PRECIPITATION AMOUNTS ARE SHIFTING
NORTH...I WILL NOT BE MAKING ANY CHANGES TO THE FLOOD WATCH AT THIS
TIME AS STREAM FLOWS REMAIN HIGH AND ANY ADDITIONAL PRECIPITATION
WILL ONLY AGGRAVATE THE SITUATION. SEE HYDROLOGY SECTION BELOW FOR
MORE DETAILS.

THREAT FOR SEVERE WEATHER ALSO ON THE WANE RIGHT NOW...BUT STILL
ENOUGH INSTABILITY AND SHEAR ACROSS THE AREA OVER THE NEXT COUPLE
OF HOURS FOR AN ISOLATED THREAT. TEMPERATURES REMAIN WELL ABOVE
SEASONAL NORMALS...AT OR NEAR RECORD LEVELS...THROUGH THE SHORT
TERM FORECAST PERIOD.

20

&&

.HYDROLOGY...

THE FLOOD WATCH CONTINUES THROUGH FRIDAY EVENING BASED ON THE
FOLLOWING DETAILS. MULTIPLE BANDS OF HEAVY RAIN AND TRAINING
STORMS HAVE RESULTED IN TOTAL RAINFALL AMOUNTS OF 2 TO 7 INCHES
ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA SINCE SUNDAY NIGHT.
THE LATEST BAND HAS BEEN DRAPED ALONG AND EAST OF THE INTERSTATE
85 CORRIDOR WHICH SHOULD SLOWLY PUSH BACK NORTHWARD THROUGH
CHRISTMAS DAY AND BRING AN ADDITIONAL 1 TO 2 INCHES ACROSS NORTH
AND WEST CENTRAL GEORGIA...WITH LOCALLY HIGHER AMOUNTS. THIS IN
COMBINATION WITH ALREADY SATURATED SOILS AND ONGOING FLOODING OF
CREEKS...SMALL STREAMS AND RIVERS ACROSS NORTH AND CENTRAL GEORGIA
WILL ALLOW FOR CONTINUED SIGNIFICANT FLOOD THREATS. IN
ADDITION...TEMPORARY URBAN AND STREET FLOODING WILL OCCUR DUE TO
POOR DRAINAGE AND CLOGGED STORM DRAINS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MINOR ADJUSTMENTS TO MAINLY A FEW POP/WEATHER PERIODS BASED ON
GOOD CONSENSUS WITH EVOLUTION OF APPROACHING UPPER TROUGH AND
EXTENT OF PESKY ENHANCED MOISTURE FIELD. STILL RATHER ACTIVE LONG
TERM ON TAP WITH PERSISTENT SOUTH/SOUTHEASTERLY FETCH AND WELL
ABOVE NORMAL TEMPS INTO EARLY NEXT WEEK. PREVIOUS DISCUSSION
FOLLOWS...

BAKER

PREV DISCUSSION... /ISSUED 435 AM EST THU DEC 24 2015/

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRONTAL BOUNDARY THROUGH TN VALLEY STARTS TO LIFT NORTH AND
CONTINUED INTO THE OHIO VALLEY DURING THE DAY SATURDAY. BOUNDARY
MOVES BACK SOUTH INTO THE SOUTHERN APPALACHIANS LATE WEEKEND INTO
THE FIRST OF THE WEEK AS UPPER TROUGH MOVES ACROSS THE GREAT LAKES
AND STRONG UPPER SOUTHWEST LOW DEVELOPS. WE REMAIN IN A MOIST AND
SOMEWHAT UNSTABLE AIR MASS WITH BEST POPS MAINLY NORTH. SURFACE
LOW MOVING NORTHEAST FROM THE WESTERN GULF INTO THE MS VALLEY
SHOULD PUSH THE FRONT INTO THE STATE BY TUESDAY. GFS AND ECMWF
HAVE SOME DIFFERENCES BY THIS TIME WITH THE GFS FASTER WITH THE
FROPA AND DRYING. ECMWF WANTS TO LAG THE FRONT AND DEVELOP ANOTHER
WAVE ON IT FOR TUESDAY INTO WEDNESDAY. HAVE KEPT POPS ACROSS THE
FORECAST AREA FOR WEDNESDAY BUT ONLY SLIGHT CHANCE NORTHWEST
CORNER. WARM TEMPERATURES CONTINUE INTO THE FIRST OF THE WEEK.

41

&&

.CLIMATE...

RECORDS FOR 12-24

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      77 1964     31 1945     60 1964      7 1983
   KATL      72 1984     28 1963     60 1879      3 1983
                1964
   KMCN      77 1964     35 1993     62 1964     10 1989
                                                    1983
   KCSG      79 1984     35 1989     60 1988      9 1989
                                        1964
                                        1955

RECORDS FOR 12-25

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      77 1982     22 1983     61 1982      3 1983
                1955
   KATL      72 1987     17 1983     59 1982      0 1983
                1889
   KMCN      78 1982     25 1983     61 1982      7 1983
                                        1932
   KCSG      76 1982     24 1983     60 1982      8 1983
                                        1964

RECORDS FOR 12-26

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      74 1964     30 1980     61 1987      9 1983
                1928
   KATL      72 1987     26 1935     61 1987      5 1983
   KMCN      77 1987     33 1902     61 1987      9 1983
                1982                    1964
   KCSG      80 1987     33 1983     64 1987     10 1983

RECORDS FOR 12-27

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      73 1971     33 1917     56 1982     11 1935
   KATL      71 1982     27 1892     58 1982     12 1925
                1889
   KMCN      78 1987     35 1902     61 1987     17 1902
   KCSG      75 2008     43 1948     61 1987     23 1985
                1982

RECORDS FOR 12-28

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      78 1928     32 1950     59 1982      8 1925
   KATL      74 1984     15 1894     58 1954      5 1925
                1971
   KMCN      76 2008     31 1925     65 1942     11 1925
                2007
   KCSG      80 1984     36 1950     59 2008     23 2010

&&

.AVIATION...
18Z UPDATE...

MAINLY MVFR CONDITIONS ACROSS THE AREA THROUGH 00Z OUTSIDE OF
HEAVIER PRECIPITATION WHERE IFR OR LOWER CONDITIONS WILL PREVAIL.
IFR OR LOWER CONDITIONS DEVELOP ACROSS THE AREA BY 00Z-04Z...MVFR
CONDITIONS DEVELOPING AGAIN AFTER 14Z. PERSISTENT BAND OF SHOWERS
AND THUNDERSTORMS ACROSS THE FORECAST AREA FROM SOUTHWEST TO
NORTHEAST WILL SLOWLY LIFT NORTH THROUGH THE FORECAST PERIOD...
ALTHOUGH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ANYWHERE IN THE FORECAST AREA. WINDS WILL BE VARIABLE
THROUGH THE PERIOD...BUT WILL FAVOR SOUTHEAST TO SOUTHWEST OUTSIDE
OF AREAS OF CONVECTION. WIND SPEEDS 3-7KT ACROSS THE AREA...WITH
10G20KT IN VICINITY OF CONVECTION.

//ATL CONFIDENCE...18Z UPDATE...

CONFIDENCE MEDIUM.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  75  63  74 /  60  40  30  20
ATLANTA         66  74  63  75 /  60  40  30  20
BLAIRSVILLE     62  69  61  70 /  70  60  50  40
CARTERSVILLE    65  75  63  74 /  70  50  40  30
COLUMBUS        67  77  64  77 /  40  20  20  10
GAINESVILLE     64  72  62  72 /  70  50  30  30
MACON           65  78  63  77 /  30  20  10  10
ROME            65  75  64  74 /  70  60  40  30
PEACHTREE CITY  65  75  62  75 /  60  30  20  20
VIDALIA         66  80  65  79 /  20  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

SHORT TERM...20
LONG TERM....BAKER
AVIATION...20
Hazardous weather outlook, Dec 24, 1:36 PM EST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
136 PM EST THU DEC 24 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
136 PM EST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

A BAND OF HEAVY RAIN AND TRAINING THUNDERSTORMS DRAPED FROM
SOUTHWEST TO NORTHEAST ACROSS GENERALLY THE INTERSTATE 85 CORRIDOR
WILL CONTINUE TO BRING SOME SIGNIFICANT FLASH FLOODING POTENTIAL
TO THE AREA AND GRADUALLY SHIFT NORTHWARD. ONGOING FLOODING OF
RIVERS...STREAMS AND CREEKS WILL CONTINUE FROM RUNOFF AND
PREVIOUSLY SATURATED SOILS ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA.

THE SOUTHERN PORTION OF THE BAND OF SHOWERS AND STORMS HAS A
GREATER CHANCE FOR SOME ISOLATED SEVERE STORMS WITH DAMAGING
WINDS...SMALL HAIL...OR BRIEF TORNADOES THIS AFTERNOON AND
EVENING ACROSS CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS AND PERIODS OF HEAVY RAIN WILL PERSIST INTO FRIDAY
WITH THE THREAT OF STRONG TO SEVERE STORMS ESPECIALLY ACROSS
NORTHWEST GEORGIA. THE MOST SIGNIFICANT RAIN WILL GRADUALLY PUSH
NORTH OF THE AREA LATE FRIDAY BUT THERE WILL STILL BE A CHANCE
FOR SHOWERS AND A FEW THUNDERSTORMS INTO THE FIRST OF THE WEEK.
SEVERAL RIVERS AND STREAMS COULD REMAIN IN FLOOD THROUGH THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Dec 24, 1:52 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EST THU DEC 24 2015

GAZ102-103-241915-
WEBSTER GA-STEWART GA-
152 PM EST THU DEC 24 2015

AT 152 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF LUMPKIN...MOVING NORTHEAST AT
25 MPH.

  HAZARD...40 TO 50 MPH WIND AND ENHANCED RISK OF A BRIEF TORNADO.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
           WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
           BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THE LEADING
           EDGE OF THIS LINE OF STORMS HAS ALSO EXHIBITED AREAS OF
           LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY FORM.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUMPKIN...PRESTON...RICHLAND...SANFORD...WESTVILLE...BROOKLYN...
KIMBROUGH AND CHARLES.

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8489
      3196 8496 3223 8475 3205 8452 3192 8474
TIME...MOT...LOC 1852Z 230DEG 22KT 3195 8483
Local storm report, Dec 24, 1:53 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      SHADY OAKS              33.01N  85.14W
12/24/2015                   TROUP              GA   UTILITY COMPANY

            AREA ROAD WASHED OUT. FLOODING OCCURED OVER OTHER AREA
            ROADS.

&&

EVENT NUMBER FFC1500698

BAKER
Special weather statement, Dec 24, 2:06 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EST THU DEC 24 2015

GAZ080-091>093-103-241930-
WEBSTER GA-MARION GA-MACON GA-TAYLOR GA-SCHLEY GA-
206 PM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WEBSTER...MARION...
SOUTHWESTERN MACON...SOUTHWESTERN TAYLOR AND SCHLEY COUNTIES UNTIL
230 PM EST...

AT 206 PM EST...A STRONG THUNDERSTORM WAS NEAR BUENA VISTA...MOVING
NORTHEAST AT 35 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUENA VISTA...ELLAVILLE...PUTNAM...CHURCH HILL...MURRAYS
CROSSROADS...DOYLE...CHARING...TAZEWELL...WALLS CROSSING...MAUK AND
DRANEVILLE.

LAT...LON 3227 8463 3257 8439 3224 8414 3223 8418
      3222 8418 3216 8435 3217 8443 3213 8443
      3210 8452
TIME...MOT...LOC 1906Z 236DEG 29KT 3224 8450
Special weather statement, Dec 24, 2:47 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EST THU DEC 24 2015

GAZ080-081-092>094-242015-
MACON GA-TAYLOR GA-SCHLEY GA-CRAWFORD GA-PEACH GA-
247 PM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...SOUTHERN
TAYLOR...NORTHERN SCHLEY...SOUTHERN CRAWFORD AND WESTERN PEACH
COUNTIES UNTIL 315 PM EST...

AT 247 PM EST...A STRONG THUNDERSTORM WAS NEAR IDEAL...OR 10 MILES
NORTH OF ELLAVILLE...MOVING EAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL...FREQUENT
           CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARSHALLVILLE...REYNOLDS...IDEAL...RUPERT...POTTERVILLE...GARDEN
VALLEY...MURRAYS CROSSROADS...HICKS...NAKOMIS...WINCHESTER...BARTLETT
AND WHITEWATER STATE PARK.

LAT...LON 3231 8433 3243 8439 3262 8402 3236 8391
TIME...MOT...LOC 1947Z 248DEG 23KT 3239 8429
Special weather statement, Dec 24, 3:00 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EST THU DEC 24 2015

GAZ060-061-073-242030-
BALDWIN GA-PUTNAM GA-HANCOCK GA-
300 PM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BALDWIN...
SOUTHEASTERN PUTNAM AND HANCOCK COUNTIES UNTIL 330 PM EST...

AT 300 PM EST...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF
MILLEDGEVILLE...MOVING NORTHEAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...SPARTA...SPRINGFIELD...OCONEE SPRINGS PARK...
UNDERWOOD...CULVERTON...SHOULDERBONE...DEVEREUX AND PLANT HARLEE
BRANCH.

LAT...LON 3321 8283 3310 8328 3325 8332 3345 8295
      3344 8294 3344 8292 3322 8281
TIME...MOT...LOC 2000Z 246DEG 28KT 3321 8323
Special weather statement, Dec 24, 3:02 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EST THU DEC 24 2015

GAZ091-092-102>104-242030-
WEBSTER GA-MARION GA-SUMTER GA-STEWART GA-SCHLEY GA-
302 PM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHEASTERN MARION...
NORTHWESTERN SUMTER...SOUTHEASTERN STEWART AND SOUTHWESTERN SCHLEY
COUNTIES UNTIL 330 PM EST...

AT 302 PM EST...STRONG THUNDERSTORMS OVER WESTON...OR 8 MILES
SOUTHWEST OF PRESTON...MOVING NORTHEAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
AMERICUS...PRESTON...RICHLAND...PLAINS...WESTON...TROUTMAN...
FRIENDSHIP...WALLS CROSSING...KIMBROUGH...CENTERPOINT...LEVERETTS...
DUMAS AND CHAMBLISS.

LAT...LON 3192 8467 3193 8468 3192 8469 3201 8475
      3227 8437 3204 8420 3195 8443 3196 8444
      3194 8444 3192 8450
TIME...MOT...LOC 2002Z 238DEG 29KT 3198 8463

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 7:14 PM ESTSpecial Weather StatementFFCHaralson, Polk31 min
Dec 23, 8:08 PM ESTSpecial Weather StatementFFCBartow, Cherokee37 min
Dec 23, 9:12 PM ESTRiver Flood WarningFFCForsyth20 hr
Dec 23, 9:12 PM ESTRiver Flood WarningFFCForsyth, Fulton4 days
Dec 23, 9:32 PM ESTSpecial Weather StatementFFCTowns, Union28 min
Dec 23, 9:41 PM ESTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler18 days
Dec 23, 9:41 PM ESTRiver Flood WarningFFCDooly, Macon, Sumter11 days
Dec 23, 11:26 PM ESTAreal Flood WarningFFCCrawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more12 hr
Dec 24, 12:35 AM ESTSpecial Weather StatementFFCClayton, Coweta, Fayette, Henry, Spalding25 min
Dec 24, 12:54 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee51 min
Dec 24, 1:53 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee52 min
Dec 24, 2:29 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee9 days
Dec 24, 2:34 AM ESTSpecial Weather StatementFFCDade, Walker26 min
Dec 24, 2:53 AM ESTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield37 min
Dec 24, 3:15 AM ESTSpecial Weather StatementFFCChattahoochee, Stewart60 min
Dec 24, 3:26 AM ESTSpecial Weather StatementFFCBartow64 min
Dec 24, 3:36 AM ESTSpecial Weather StatementFFCMurray24 min
Dec 24, 3:48 AM ESTSevere Thunderstorm WarningFFCStewart28 min
Dec 24, 4:07 AM ESTRiver Flood WarningFFCGwinnett, Walton8 hr
Dec 24, 4:14 AM ESTSpecial Weather StatementFFCPickens61 min
Dec 24, 4:50 AM ESTSpecial Weather StatementFFCHaralson25 min
Dec 24, 5:04 AM ESTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk41 min
Dec 24, 5:06 AM ESTTornado WarningFFCHaralson, Paulding, Polk24 min
Dec 24, 5:10 AM ESTAreal Flood WarningFFCGilmer, Gordon, Pickens6 hr
Dec 24, 5:29 AM ESTRiver Flood WarningFFCGilmer24 hr
Dec 24, 5:29 AM ESTRiver Flood WarningFFCDeKalb, Rockdale53 hr
Dec 24, 5:35 AM ESTRiver Flood WarningFFCGilmer, Pickens24 hr
Dec 24, 5:44 AM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb31 min
Dec 24, 5:54 AM ESTAreal Flood WarningFFCBartow, Carroll, Haralson, Paulding, Polk6 hr
Dec 24, 6:08 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee37 min
Dec 24, 6:11 AM ESTRiver Flood WarningFFCUnion24 hr
Dec 24, 6:12 AM ESTSpecial Weather StatementFFCCherokee, Forsyth33 min
Dec 24, 6:14 AM ESTRiver Flood WarningFFCUnion24 hr
Dec 24, 6:20 AM ESTAreal Flood WarningFFCFloyd, Gilmer, Gordon, Murray6 hr
Dec 24, 6:37 AM ESTSpecial Weather StatementFFCCarroll23 min
Dec 24, 6:39 AM ESTRiver Flood WarningFFCGilmer24 hr
Dec 24, 6:46 AM ESTSpecial Weather StatementFFCForsyth29 min
Dec 24, 6:51 AM ESTAreal Flood WarningFFCBartow, Floyd6 hr
Dec 24, 6:55 AM ESTAreal Flood WarningFFCCarroll, Douglas6 hr
Dec 24, 7:01 AM ESTSpecial Weather StatementFFCDouglas29 min
Dec 24, 7:07 AM ESTSevere Thunderstorm WarningFFCDawson, Hall, White23 min
Dec 24, 7:09 AM ESTFlash Flood WarningFFCGilmer, Pickens6 hr
Dec 24, 7:24 AM ESTSpecial Weather StatementFFCChattahoochee, Stewart51 min
Dec 24, 7:27 AM ESTSpecial Weather StatementFFCFulton33 min
Dec 24, 7:31 AM ESTFlash Flood Warning EmergencyFFCGilmer6 hr
Dec 24, 7:38 AM ESTFlash Flood WarningFFCCarroll, Douglas6 hr
Dec 24, 7:41 AM ESTSpecial Weather StatementFFCCherokee, Dawson64 min
Dec 24, 7:46 AM ESTRiver Flood WarningFFCGilmer13 hr
Dec 24, 8:01 AM ESTFlash Flood WarningFFCClayton, Cobb, DeKalb, Douglas, Fulton6 hr
Dec 24, 8:08 AM ESTAreal Flood WarningFFCChattahoochee, Muscogee, Stewart6 hr
Dec 24, 8:10 AM ESTSpecial Weather StatementFFCLumpkin50 min
Dec 24, 8:11 AM ESTSpecial Weather StatementFFCChattahoochee, Marion34 min
Dec 24, 8:19 AM ESTFlash Flood WarningFFCTroup6 hr
Dec 24, 8:23 AM ESTRiver Flood WarningFFCBartow24 hr
Dec 24, 8:25 AM ESTSpecial Weather StatementFFCWalton50 min
Dec 24, 8:38 AM ESTRiver Flood WarningFFCPolk24 hr
Dec 24, 8:44 AM ESTFlash Flood WarningFFCFannin6 hr
Dec 24, 8:44 AM ESTFlash Flood WarningFFCChattahoochee6 hr
Dec 24, 9:06 AM ESTSpecial Weather StatementFFCMarion24 min
Dec 24, 9:28 AM ESTSpecial Weather StatementFFCDeKalb, Fulton47 min
Dec 24, 9:36 AM ESTAreal Flood WarningFFCLumpkin, Towns, Union, White6 hr
Dec 24, 9:42 AM ESTFlash Flood WarningFFCClayton, Coweta, Fayette, Fulton, Meriwether6 hr
Dec 24, 9:45 AM ESTRiver Flood WarningFFCCarroll58 hr
Dec 24, 9:48 AM ESTRiver Flood WarningFFCDawson, Forsyth26 hr
Dec 24, 9:56 AM ESTAreal Flood WarningFFCCherokee, Dawson, Hall, Lumpkin, Pickens6 hr
Dec 24, 9:56 AM ESTRiver Flood WarningFFCDeKalb24 hr
Dec 24, 9:59 AM ESTRiver Flood WarningFFCCherokee30 hr
Dec 24, 10:03 AM ESTRiver Flood WarningFFCCobb, Douglas18 hr
Dec 24, 10:13 AM ESTSpecial Weather StatementFFCTalbot32 min
Dec 24, 10:33 AM ESTRiver Flood WarningFFCCherokee36 hr
Dec 24, 10:33 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield7 days
Dec 24, 10:33 AM ESTRiver Flood WarningFFCFloyd, Gordon10 days
Dec 24, 10:33 AM ESTRiver Flood WarningFFCDeKalb, Fulton24 hr
Dec 24, 10:33 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe28 hr
Dec 24, 10:53 AM ESTRiver Flood WarningFFCTowns31 hr
Dec 24, 11:05 AM ESTSevere Thunderstorm WarningFFCDeKalb, Rockdale25 min
Dec 24, 11:11 AM ESTRiver Flood WarningFFCDeKalb, Fulton24 hr
Dec 24, 11:35 AM ESTRiver Flood WarningFFCHaralson27 hr
Dec 24, 11:35 AM ESTRiver Flood WarningFFCCoweta, Fayette24 hr
Dec 24, 11:40 AM ESTRiver Flood WarningFFCFloyd36 hr

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.